Two families of periodic Jacobi algorithms with period lengths going to infinity. (English) Zbl 0723.11032

Let \(c\geq 2\) and \(m\geq 1\) be fixed integers. The authors establish that the Jacobi-Perron expansion of the vector \((x^ 2-(c^ m+c-1)x,x)\) is purely periodic of period length \(4m+1\), where x is selected to satisfy \(c^ m+c-1<x<c^ m+c.\) The key to their solution is to show that \(g(x)=x^ 3-(c^ m+c-1)x^ 2-(c^ m-1)x-c^ m\) has only one real root and that root x satisfies the previous inequalities. By a similar consideration it is also established that the Jacobi-Perron expansion of the vector \((x^ 2-c^ mx,x)\) is purely periodic, this time with period length \(3m+1\).


11J70 Continued fractions and generalizations
11A67 Other number representations
Full Text: DOI


[1] Bernstein, L., The Jacobi-Perron Algorithm, Its Theory and Application, (Lecture Notes in Mathematics, Vol. 207 (1971), Springer-Verlag: Springer-Verlag Berlin/New York) · Zbl 0213.05201
[2] Dubois, E.; Paysant-Le Roux, R., Développement périodique par l’algorithme de Jacobi-Perron et nombre de Pisot-Vijayaraghavan, C. R. Acad. Sci. Paris Sér. I Math., 272, 649-652 (1971) · Zbl 0207.05402
[3] Dubois, E.; Paysant-Le Roux, R., Algorithmes de Jacobi-Perron dans les extensions cubiques, C. R. Acad. Sci. Paris Sér. I Math., 280, 183-186 (1975) · Zbl 0297.12002
[4] Paysant-Le Roux, R.; Dubois, E., De nouvelles classes d’entiers pour lesquelles on connaît des développements périodiques par l’algorithme de Jacobi-Perron dans ℚ(\(m^{1/(n+1)} \)), C. R. Acad. Sci. Paris Sér. I Math., 280, 57-59 (1975) · Zbl 0297.12001
[5] Levesque, C., A class of fundamental units and some classes of Jacobi-Perron algorithms in pure cubic fields, Pacific J. Math., 81, 447-466 (1979) · Zbl 0427.12003
[6] Perron, O., Grundlagen für eine Theorie des Jacobischen Kettenbruchalgorithmus, Math. Ann., 64, 1-76 (1907) · JFM 38.0262.01
[7] Perron, O., Der Jacobi’sche Kettenalgorithmus in einem kubischen Zahlenkörper, München Ak. Sb., 13-49 (1971) · Zbl 0249.10022
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.